Discussions that mention benicar

High & Low Blood Pressure board


I was diagnosed with hypertension and panic attacks back in January. I was put on Benicar 40mg and Ativan 1mg. After therapy for a couple months, the panic attacks are pretty much gone, but I'm having other issues now with blood pressure.

First, I'm 6'5. When I went to the dr. in January, I weighed 367. Now I'm down to 300, and still losing (much slower now.) My bp stays around 135/65. I want to get off Benicar, but I've had 2 pcp's and an independent cardiologist tell me that I should not change dosage or switch to another medication.

I get weird chest pains (already ruled out heart issues with cardiologist) and sometimes weird headaches in the base of my head/neck. I never had these (even when i had panic attacks) before taking benicar. My dr. is trying to say it's anxiety. I don't think it is, these pains come out of nowhere and often cause me to stop whatever i'm doing at the moment and compose myself.

Has anyone else had issues like this? Someone also mentioned my bp might be out of whack for a while from losing weight so fast. I don't know enough about that though.
I've no experience with Benicar, but any med can cause a reaction in any one person. If the pains continue much longer, I think I'd request trying a new BP med even though your bp seems to be under good control.

Please let us know the outcome.